1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP

Tapering - Pupils Reacting to Light

Discussion in 'Opiate & Opioid addiction' started by sadie73, Jul 26, 2017.

  1. sadie73

    sadie73 Newbie

    Reputation Points:
    0
    Messages:
    7
    Joined:
    Feb 3, 2011
    from U.S.A.
    I have been continually on some form of opiate since 2004, minus a six-week cold turkey in 2005. The usual ... started with pain pills, subs, H, methadone, etc. and finally in 2010? got on high doses of loperamide and haven't touched anything else since. At my highest I was taking 65 pills twice a day. I also had to split-dose with methadone after peak-trough blood test confirmed my levels. I have been on a looooong taper off the loperamide, 32 weeks of dropping my dose by one pill per week. I'm down to 28 twice a day now, and just noticed the most amazing thing. For the first time in years, my pupils actually react to light! Usually they are always pinpoints but today I noticed they look normal. Not huge withdrawal size, just normal size. And when I turned the light off and back on, they changed size. I know, stupid, stupid thing to be excited about. But after so many years of having visual evidence of opiate usage to anyone who knows the signs, it's nice to finally feel like I'm making some progress. Even though my dose is less than half of what it was, it's still a lot every day and I want to be done. But I have succeeded by going very slow and avoiding any major withdrawal, just minor irritation a few days after dropping each week.

    Anyway, just wanted to share and since nobody knows I am even doing this, figured I'd post here. Been a lurker for a long, long time. :)
     
  2. kicknlopes

    kicknlopes Newbie

    Reputation Points:
    0
    Messages:
    2
    Joined:
    Dec 29, 2015
    from U.S.A.
    I'm very excited for you! You've done an amazing thing, that isn't easy, and I applaud your willpower. Kudos to you!
     
  3. Cid Lysergic

    Cid Lysergic Lucy in the Sky with Diamonds Silver Member Donating Member

    Reputation Points:
    540
    Messages:
    1,581
    Joined:
    Oct 6, 2012
    26 y/o from Calgary, Alberta
    lol, remember, you no longer have the ability to look at the sun. It'd be much harder with huge pupils as the sun on those is horrid.
     
  4. ladywolf2012

    ladywolf2012 Titanium Member Donating Member

    Reputation Points:
    5,095
    Messages:
    3,547
    Joined:
    Oct 28, 2012
    67 y/o from Foothills of Arizona
    I'm very excited for you too!

    For me, the pupil constriction issue was HUGE when I was addicted to oxycodone, morphine, etc. I developed terrible vision--my eyes would blink and flicker constantly, and go out of focus. I was totally unable to read, and totally unsafe driving, yet drive I did anyway, and had a few fender-benders because my depth of field was so screwed up and my eyes were moving around at horrifying speed.

    So I too was so, SO grateful when I finally quit the opioids and all this visual madness went away. Thank god I sustained no permanent damage--I was afraid that I would. Good for you for sticking with your withdrawal program, and good luck with following your own reasonable schedule for finally breaking free of the trap...
     
  5. sadie73

    sadie73 Newbie

    Reputation Points:
    0
    Messages:
    7
    Joined:
    Feb 3, 2011
    from U.S.A.
    I know LOL the eclipse won't be near as awesome now, but the tradeoff is totally worth it! I also had major vision problems, mainly double vision for anything more than 15 feet away from me. My eyes would just cross and go different directions if I tried to focus that far. The eye doctors couldn't tell me what was wrong, but of course I did not share my loperamide dosing with them so how could they. I would drive with one eye closed to stop the double vision, but the tunnel vision and dark, blurry edges made night driving impossible. It is so nice to be able to drive at night again and actually see everything around me!
     
  6. sadie73

    sadie73 Newbie

    Reputation Points:
    0
    Messages:
    7
    Joined:
    Feb 3, 2011
    from U.S.A.
    I don't feel like starting a new thread, doing this more just to feel like I accomplished something LOL this week I did my drop to 20 pills per dose, I can't believe I actually made it this far. it feels like it has taken forever, but aside from a few uncomfortable days every once in a while after lowering the dose, this has been relatively painless. Lowering a little each week felt I was making no progress at first, but I'm so glad I didn't give up. I feel so much better. I have lost 20 pounds since beginning the taper (I gained about 35 after starting on the lope for maintenance) and my sleep patterns are back to normal. I am still waiting for some horrible WD to kick in...who knows, maybe when the dose gets lower it will happen. Feels like I've been holding my breath this whole time waiting for it. Just taking it one week at a time.
     
  7. Yellow Brick Reality

    Yellow Brick Reality Don’t make me get the Flying Monkeys Silver Member Donating Member

    Reputation Points:
    760
    Messages:
    1,091
    Joined:
    Jun 3, 2017
    from Ohio, United States
    I never even considered the opiates to be a potential cause of my eye problems. I have developed double vision in both eyes. I had an eye stroke last year where my retinal artery had multiple blood clots rupture the top artery in my eye. Called BRAO and I had retinal vasculitis. The retinal specialist said it had been brewing for quite a while too. I had to have thousands of dollars worth of testing that found nothing essentially.
    I never even had to wear glasses before I started opiates. I’m not saying this all was caused by them but it is interesting since no other cause could be found.
     
  8. ladywolf2012

    ladywolf2012 Titanium Member Donating Member

    Reputation Points:
    5,095
    Messages:
    3,547
    Joined:
    Oct 28, 2012
    67 y/o from Foothills of Arizona
    I'm no doctor, but I wouldn't be the least surprised if the opiates were the cause of your problem. My eyes sure used to get screwed up big-time every time I took even a moderate dose. I am sorry you have had these problems and hope that they resolve themselves. Mine have to a great degree, though I believe that I am still more light-sensitive than I was pre-opiate.
     
  9. Yellow Brick Reality

    Yellow Brick Reality Don’t make me get the Flying Monkeys Silver Member Donating Member

    Reputation Points:
    760
    Messages:
    1,091
    Joined:
    Jun 3, 2017
    from Ohio, United States
    Light sensitivity has been a huge problem too. My husband says I’m like a vampire keeping shades drawn and lights off. During the eye stroke last year, before I even knew what was happening I worked night shift in a facility and I still had to wear my sunglasses at work.
    I wish I were lying. Lol
    It’s a lot better but certainly it’s still a problem.
    I seen a retinal specialist in August after having most of the opiates recently reduced/gone and he said my eye is healing very well. I see my retina dr again next week. I still have floaters of debris from the rupture but they are slowly dissolving.
    I’m being worked up for autoimmune diseases. However, in the Ashton Manual for benzo withdrawal I specifically recall her writing that several of her patients were diagnosed with MS and Parkinson’s disease among others and these diseases disappeared after benzo was discontinued.
    It makes me wonder if the same is true for opiates? Interesting thought any way.